Hail, Gove
- When
- April 10, 7:48 PM MST
- Where
- Gove County, 8 mi W of Gove
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.950, -100.633
7 hail, 1 funnel cloud, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Apr 10, 7:01 PM MST, 47 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GOODLAND KS 801 PM MDT TUE APR 10 2001 UPDATED ZONES TO REFLECT CURRENT SEVERE THUNDERSTORM WATCH 121. ALSO ADDED MENTION OF SEVERE IN ZONES UNDER THIS CONVECTIVE WATCH. .GLD...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL MIDNIGHT MDT (1 AM CDT) FOR ALL OF EASTERN COLORADO AND AREAS WEST OF A JENNINGS TO QUINTER KANSAS LINE FOR NORTHWEST KANSAS. WIND ADVISORY ON WEDNESDAY FOR ALL OF NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND FAR EASTERN COLORADO. AWJ/LAMMERS
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
719 PM MDT TUE APR 10 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0711 PM 7 NW KIT CARSON CO 1 INCH HAIL
04/10/01 CHEYENNE REPORTED BY PUBLIC.COZ090>092-KSZ001>003-013>015-027>029-041-042-110600- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 738 PM MDT TUE APR 10 2001 THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES OF EAST CENTRAL COLORADO... CHEYENNE...KIT CARSON AND YUMA COUNTIES AND FOR THE FOLLOWING COUNTIES OF NORTHWEST KANSAS... CHEYENNE...SHERMAN...WALLACE...GREELEY...WICHITA...LOGAN...GOVE... THOMAS...SHERIDAN...RAWLINS AND DECATUR. THIS SEVERE THUNDERSTORM WATCH IS VALID UNTIL MIDNIGHT MDT (1 AM CDT). A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS TO DEVELOP IN THE WATCH AREA. LARGE HAIL ANDT DAMAGING WINDS MAY ALSO RESULT. BE ALERT FOR RAPID WEATHER CHANGES AND BE PREPARED TO TAKE ACTION AS NEEDED. LAMMERS
The Goodland radar (KGLD), 103 km away, was scanning. The volume nearest the first event began at 02:48 UTC.
7 hail, 1 funnel cloud, 1 thunderstorm wind. Local standard time, as filed.
Ground completely covered by hail.
Funnel reported by public.
Occasional gusts exceeding 58 mph persisted nearly 25 minutes.
Hail first reported as Quarter sized.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2001Every state in 2001This day in weather historyWarnings in Kansas, April 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244374, 5244377, 5244375, 5244378, 5244381, 5244376, 5244379, 5244382, 5244380.